Alert archive / Nevada / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 35, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 12, 2017, 5:43 PM PDT for Lincoln County, Nevada. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2017, 5:43 PM PDT (00:43 UTC)
- Expired
- Aug 12, 2017, 6:30 PM PDT
- In force
- 47 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 145 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2893 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
174
WUUS55 KVEF 130043
SVRVEF
NVC017-130130-
/O.NEW.KVEF.SV.W.0035.170813T0043Z-170813T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
543 PM PDT SAT AUG 12 2017
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Southeastern Lincoln County in south central Nevada...
* Until 630 PM PDT
* At 542 PM PDT, a severe thunderstorm was located 27 miles northwest
of Bunkerville, or 28 miles northwest of Mesquite, moving northeast
at 30 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Carp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3694 11443 3709 11461 3736 11435 3713 11406
TIME...MOT...LOC 0042Z 225DEG 26KT 3707 11444
HAIL...1.75IN
WIND...70MPH
$$
ASG1 follow-up statement
619
WWUS55 KVEF 130128
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
628 PM PDT SAT AUG 12 2017
NVC017-130137-
/O.EXP.KVEF.SV.W.0035.000000T0000Z-170813T0130Z/
Lincoln NV-
628 PM PDT SAT AUG 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 630 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3694 11443 3709 11461 3736 11435 3713 11406
TIME...MOT...LOC 0127Z 225DEG 26KT 3725 11421
$$
ASGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:03 PM PDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 12, 2:03 PM PDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 203 PM PDT Sat Aug 12 2017 .SYNOPSIS...Scattered thunderstorms will continue through the evening across Lincoln and Mohave Counties. Drier and more stable southwest flow aloft will keep storm chances confined to northwest Arizona Sunday then dry and a little cooler conditions can be expected during the coming week as a low pressure system moves over the western states.&& .SHORT TERM...Through Sunday Night... Scattered thunderstorms will continue this afternoon and diminish toward the evening hours as drier air continues to move in from the west. Isolated flooding and severe thunderstorms are possible. The main focus for thunderstorms on Sunday will be over the higher terrain of Mohave County. High pressure associated with the monsoon will is being pushed off to the east, allowing the dry air to move in from the west. A broad trough of low pressure in the north Pacific off the WA/OR coast will move southward down the coast over the next couple days, keeping a dry southwest flow over the area and bringing cooler temperatures. && .LONG TERM...Monday through Friday... Drier southwest flow will be the main story for the long term. Moisture will shift eastward as a mid latitude trough digs across the northwest Monday. Though low level moisture will likely stick around across Mohave County Monday keeping some slight chances for storms mostly along higher terrain. Drier air will dominant through most of the the week with no mentionable POPs other than a slight chance of storms along the Sierra Mountains Friday afternoon. Breezy to gusty winds can be expected for much of Monday as the upper trough digs into our area. Strongest winds will likely be across western San Bernardino County in the evening with speeds in the mid to upper 20s gusting to around 35-40 mph. Temperatures will slightly trend upwards hovering around normal through the week with a slight lull on Tuesday in response to the upper trough passage. Partly cloudy to mostly clear skies through the week. && .FIRE WEATHER...A drying and cooling trend can be expected over the next few days. Wind will increase across San Bernardino County for Monday and Tuesday, but wind should remain under red flag criteria. Thunderstorm chances remain for Sunday across Mohave County. && .AVIATION...For McCarran...Thunderstorms have developed in the mountains once again this afternoon and are sending outflow into the Valley. While no thunder is expected at the terminal this evening, outflow boundaries from nearby storms will be possible through the late afternoon. Aside from thunderstorm activity, a breezy south wind is expected before a shift to a gusty southwest wind between 22z-00z, with gusts becoming infrequent after sunset. Tomorrow should be limited in thunderstorm activity, with a southwest wind setting up again during the afternoon. Skies should be mostly clear with CIGs above 11kft. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated thunderstorms expected through the early evening mainly across Lincoln and Mohave Counties with convective turbulence and gusty surface winds likely. Further west dry conditions and breezy south to southwest winds between 10-20 knots expected through the afternoon/evening. Tonight, typical diurnal winds expected for most sites. Thunderstorms will be likely again tomorrow, primarily across Mohave County. Elsewhere, dry conditions are expected with breezy southwest/south will develop in the afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER...Berc LONG TERM.................Kryston AVIATION..................Boothe For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:15 PM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.